Hypotensive Transfusion Reaction Treated With Vasopressin in a Patient Taking an Angiotensin-Converting Enzyme Inhibitor: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

Hypotensive transfusion reactions, which account for almost 3% of all transfusion reactions, are associated with patients treated with angiotensin-converting enzyme inhibitors. The current hypothesis suggests that they are caused by bradykinin-induced vasodilation in the absence of allergic, hemolytic, or septic mechanisms. The hypotension observed frequently is unresponsive to conventional therapy with catecholamines. The suggested intraoperative management includes cessation of transfusion and washing red blood cells before blood replacement. We present a patient experiencing a severe intraoperative hypotensive transfusion reaction, unresponsive to epinephrine and norepinephrine, in whom we were able to restore blood pressure and continue the transfusion of blood and plasma by infusing vasopressin.

Related Topics

    loading  Loading Related Articles